It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-13-2005, 01:32 AM   #1
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 186
red-rider HB User
SPIKE update and question?

Hi all! I am happy to report that since I have been taking the 1/2 to 1mg of Ativan daily~my bp has come down Now the question~my pulse is staying at 100-115! Sometimes late at night before bedtime it will be in the high 90's~but all day it stays at 100 or above. Good grief~it's always something! Anyway~I cant get an appt till July. How bad/dangerous is this fast pulse? I feel calmer which is a Godsend~but my pulse isnt cooperating
RR

 
Old 06-13-2005, 06:32 AM   #2
Senior Member
 
Join Date: Aug 2004
Posts: 228
redherring HB User
Re: SPIKE update and question?

Quote:
Originally Posted by red-rider
Hi all! I am happy to report that since I have been taking the 1/2 to 1mg of Ativan daily~my bp has come down Now the question~my pulse is staying at 100-115! Sometimes late at night before bedtime it will be in the high 90's~but all day it stays at 100 or above. Good grief~it's always something! Anyway~I cant get an appt till July. How bad/dangerous is this fast pulse? I feel calmer which is a Godsend~but my pulse isnt cooperating
RR
Forgive my fading memory, are you on BP meds? If so, I think some BP meds can actually cause your pulse to be higher. If not, don't pay attention to your pulse as this will only make your anxiety worse! I know I landed up in the ER because I was constantly checking my pulse which caused it to be higher and higher every time I checked it. Now when I take my BP, I shut teh machine down before it gives me my pulse rate.

 
Sponsors Lightbulb
   
Old 06-13-2005, 08:23 AM   #3
Senior Member
(female)
 
Join Date: Jun 2005
Location: Oklahoma
Posts: 107
Mellie310 HB User
Re: SPIKE update and question?

Hi!!!!!! I'm so glad to hear that the Ativan is working for you. I kind of figured that it would.

As for your heart rate, I'm no doctor of course, but I DO have mitral valve prolapse, heart murmur and supraventricular tachycardia, none of which are serious, but I have BAD symptoms with them. My heart rate jumped up to 162 once and stayed there, (or about there) for almost a week, till I could see my Doctor. That's when I got slapped on a beta blocker, and have been on one ever since. It's a horrible feeling, I know, but I would think that unless you have something really wrong with your heart, I wouldn't worry about it. Is your blood pressure too low? My heart rate is too high today, but you'll never guess what's causing it!!!!!!!!!!!!!!!!!!!!! GAS!!!!!!!!!! (That's so embarrassing). But that's what it is. It's happened to me before.

I'd probably mention it to your dr. though. What's your blood pressure running with the Ativan now?

Melanie

 
Old 06-13-2005, 06:05 PM   #4
Inactive
(male)
 
Join Date: Mar 2005
Posts: 679
Stumper HB User
Re: SPIKE update and question?

Quote:
Originally Posted by red-rider
Hi all! I am happy to report that since I have been taking the 1/2 to 1mg of Ativan daily~my bp has come down Now the question~my pulse is staying at 100-115! Sometimes late at night before bedtime it will be in the high 90's~but all day it stays at 100 or above. Good grief~it's always something! Anyway~I cant get an appt till July. How bad/dangerous is this fast pulse? I feel calmer which is a Godsend~but my pulse isnt cooperating
RR

Red,

I think you are fine. Glad to hear Ativan helped with BP. BTW, 1 Mg. is very smalll and it is good such a small amount is working so well.

My wifes heartbeat is always in the 90's and the doc says it is fine. My sons is always around a 100 and we are not concerned. Of course he is only 17 as well.
Some people just have higher heart rates.
You might wish to try some relaxation tapes ?

 
Old 06-14-2005, 01:42 AM   #5
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 186
red-rider HB User
Re: SPIKE update and question?

Hi folks~thank you for your input! redherring~yes I do take Diovan 80mg once a day. Sometimes I wonder if it does ANYthing for me? I am tempted to quit it and stay on just Ativan Can Diovan be stopped cold turkey? I am one of those who was handed a bp med the very 1ST visit to an Endo. Sometimes I wonder if I really needed it? That was in '03 and my fear of having high bp(and spikes) was enough to keep me on meds. I also take synthroid and sometimes it affects the way I feel(can revv me up or slow me down). Mellie~to answer your question,my bp is running in the 120's over 80's~which I thought was impossible for me to acheive~but the Ativan has helped drop it. Stumper~thank you for the re-assurance. I feel better knowing Im not in danger with a higher pulse. You know~somedays I wish I would just throw my bp monitor in the closet and forget about it. Ever since I had those spikes~I feel I HAVE to check it daily!! darnittt!
RR

 
Old 06-14-2005, 01:35 PM   #6
Senior Veteran
(female)
 
Join Date: May 2004
Location: HOUSTON TX
Posts: 637
CASSIEBEL HB User
Re: SPIKE update and question?

Quote:
Originally Posted by red-rider
I also take synthroid and sometimes it affects the way I feel(can revv me up or slow me down)
RR,
Thought I might mention that my daughter takes synthroid too. Shortly after starting this med she developed tachycardia and was put on propanolol.
Could just be a coincidence though. The doc didn't say her thyroid med caused her heart rate problem.
Hope you continue to feel better. those spikes with racing heart are sooo scary.
Cass
Oh yeah, I wanted to ask you if you feel the heart beat when it's fast? You know like "pounding"

Last edited by CASSIEBEL; 06-14-2005 at 01:36 PM.

 
Old 06-15-2005, 02:28 AM   #7
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 186
red-rider HB User
Re: SPIKE update and question?

Hi Cass~I appreciate you letting me know of your daughter's experience. You know how we go on a journey with bp and meds. I am beginning to believe that how my thyroid functions and the dose of Synthroid I take has affected my "nerves" and my BP as well. My husband has been after me to go to an Endo because they can balance out female hormones~thyroid and hypertension. At least that is what the new doc in town(Endo) claims in her ad/website. She is booked solid for the next several weeks~but may fit me in(July sometime). The last one I saw was a major letdown,so I ended up at a nurse practitioner who was great at first~But got really ticked at me because I came in 2weeks after a 3month interval. I still had refills on all my meds and was monitoring my bp at home~So I thought she was out of line for being so preturbed~I mean-who needs that kind of treatment? I NEED a good doc in the worst way. My sister has been seeing the same one for over 20 years~he is her gyn and fills all her meds for all her needs~female and otherwise. OMG~sorry I wrote a book! To answer your question~when I have a spike~I do feel my heart pounding. But on the low dose of Ativan~I dont feel it~even if it's elevated ~Thank God!
RR

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
unexplained, sustained spike in blood pressure saltspring Stroke 0 02-15-2009 11:08 AM
denise/jeanne/others...herxing from pale spike lobelia?? Roman77 Lyme Disease 8 02-20-2006 12:58 PM
anyone have pale spike advice and results/improvements?? Roman77 Lyme Disease 19 02-10-2006 06:14 PM
ordered dr.j's pale spike and lobelia--need help earle Lyme Disease 18 01-12-2006 06:03 PM
To BDFM Re Pale Spike and Silphitrin dorkdad Lyme Disease 11 08-04-2005 01:57 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 12:20 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!